Journal of Dynamics and Differential Equations

, Volume 22, Issue 4, pp 657–675 | Cite as

Centers and Isochronous Centers for Two Classes of Generalized Seventh and Ninth Systems

  • Jaume LlibreEmail author
  • Clàudia Valls


We classify new classes of centers and of isochronous centers for polynomial differential systems in \({\mathbb R^2}\) of arbitrary odd degree d ≥ 7 that in complex notation z = x + i y can be written as
$$\dot z = (\lambda+i) z + (z \overline z)^{\frac{d-7-2j}2} \left(A z^{5+j} \overline z^{2+j} + B z^{4+j} \overline z^{3+j} + C z^{3+j} \overline z^{4+j}+D \overline z^{7+2j} \right),$$
where j is either 0 or \({1, \lambda \in \mathbb R}\) and \({A,B,C \in \mathbb C }\) . Note that if j = 0 and d = 7 we obtain a special case of seventh polynomial differential systems which can have a center at the origin, and if j = 1 and d = 9 we obtain a special case of ninth polynomial differential systems which can have a center at the origin.


Centers Isochronous Polynomial vector fields 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Andronov A.A., Leontovich E.A., Gordon I.I., Maier A.G.: Theory of Bifurcations of Dynamic Systems on a Plane. Wiley, Nova York–Toronto (1973)Google Scholar
  2. 2.
    Bautin, N.N.: On the number of limit cycles which appear with the variation of coeffcients from an equilibrium position of focus or center type, Mat. Sbornik 30, 181–196 (1952), Amer. Math. Soc. Transl. 100, 1–19 (1954)Google Scholar
  3. 3.
    Chavarriga J., Sabatini M.: A survey of isochronous centers. Qual. Theory Dyn. Syst. 1, 1–70 (1999)CrossRefMathSciNetGoogle Scholar
  4. 4.
    Cheb-Terrab E.S., Roche A.D.: An Abel ODE class generalizing known integrable classes. Eur. J. Appl. Math. 14, 217–229 (2003)zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    Cima A., Gasull A., Mañosa V., Mañosas F.: Algebraic properties of the Liapunov and period constants. Rocky Mountain J. Math. 27, 471–501 (1997)zbMATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Dulac H.: Détermination et integration d’une certaine classe d’équations différentielle ayant par point singulier un centre. Bull. Sci. Math. Sér . (2) 32, 230–252 (1908)Google Scholar
  7. 7.
    Gasull, A., Guillamon A., Mañosa V.: Centre and isochronicity conditions for systems with homogeneous nonlinearities. In: 2nd Catalan Days on Applied Mathematics (Odeillo, 1995), pp. 105–116. Presses Univ. Perpignan, Perpignan (1995)Google Scholar
  8. 8.
    Gasull A., Llibre J.: Limit cycles for a class of Abel equations. SIAM J. Math. Anal. 21, 1235–1244 (1990)zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    Kamke, E.: Differentialgleichungen “losungsmethoden und losungen”, Col. Mathematik und ihre anwendungen, 18, Akademische Verlagsgesellschaft Becker und Erler Kom-Ges., Leipzig (1943)Google Scholar
  10. 10.
    Kapteyn, W.: On the midpoints of integral curves of differential equations of the first degree, Nederl. Akad. Wetensch. Verslag. Afd. Natuurk. Konikl. Nederland, pp. 1446–1457 (1911) (Dutch)Google Scholar
  11. 11.
    Kapteyn W.: New investigations on the midpoints of integrals of differential equations of the first degree, Nederl. Akad. Wetensch. Verslag Afd. Natuurk. 20, 1354–1365 (1912) 21, 27–33 (Dutch)Google Scholar
  12. 12.
    Lloyd N.G.: Small amplitude lmit cycles of polynomial differential equations. Lect. Notes Math. 1032, 346–356 (1983)CrossRefMathSciNetGoogle Scholar
  13. 13.
    Loud W.S.: Behavior of the period of solutions of certain plane autonomous systems near centres. Contrib. Differ. Equ. 3, 323–336 (1964)MathSciNetGoogle Scholar
  14. 14.
    Pearson J.M., Lloyd N.G., Christopher C.J.: Algorithmic derivation of centre conditions. SIAM Rev. 38, 619–636 (1996)zbMATHCrossRefMathSciNetGoogle Scholar
  15. 15.
    Sibirskii K.S.: On the number of limit cycles in the neighborhood of a singular point. Differ. Equ. 1, 36–40 (1965)Google Scholar
  16. 16.
    Zoladek H.: Quadratic systems with center and their perturbations. J. Differ. Equ. 109, 223–273 (1994)zbMATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Zoladek H.: On a certain generalization of Bautin’s theorem. Nonlinearity 7, 273–279 (1994)zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2010

Authors and Affiliations

  1. 1.Departament de MatemàtiquesUniversitat Autònoma de BarcelonaBellaterra, BarcelonaSpain
  2. 2.Departamento de MatemáticaInstituto Superior TécnicoLisboaPortugal

Personalised recommendations